Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 169, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 29, 2021, 6:30 PM CDT for McCulloch County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 6:30 PM CDT (23:30 UTC)
- Expired
- Sep 29, 2021, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 114 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted.
461
WUUS54 KSJT 292330
SVRSJT
TXC307-300015-
/O.NEW.KSJT.SV.W.0169.210929T2330Z-210930T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
630 PM CDT Wed Sep 29 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern McCulloch County in west central Texas...
* Until 715 PM CDT.
* At 630 PM CDT, a severe thunderstorm was located over Brady Lake,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brady, Brady Lake, Rochelle, Voca and Us-190 Near The Mcculloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3106 9949 3124 9947 3128 9909 3098 9909
TIME...MOT...LOC 2330Z 276DEG 20KT 3115 9940
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
081
WWUS54 KSJT 292346
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
646 PM CDT Wed Sep 29 2021
TXC307-300015-
/O.CON.KSJT.SV.W.0169.000000T0000Z-210930T0015Z/
McCulloch TX-
646 PM CDT Wed Sep 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN MCCULLOCH COUNTY...
At 645 PM CDT, a severe thunderstorm was located over Brady, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brady, Brady Lake, Rochelle, Voca and Us-190 Near The Mcculloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3106 9949 3123 9944 3128 9909 3098 9909
TIME...MOT...LOC 2345Z 279DEG 17KT 3114 9932
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 6:07 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 29, 6:07 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 607 PM CDT Wed Sep 29 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 211 PM CDT Wed Sep 29 2021 Early this afternoon, a diffuse dryline was entering far western portions of the CWA and should mix east into central portions of the area by late afternoon. While there is not a lot of upper level support, could see isolated to scattered showers and thunderstorms develop along and ahead of the dryline late this afternoon into this evening. The best chance for storms will generally be along and east of a Throckmorton to Junction line. The main hazards this afternoon will be locally heavy rainfall but given steep lapse rates and CAPE's near 2000 J/Kg, a few strong storms are possible, which may produce marginally severe wind gusts and some hail. Most of this activity should weaken and move east of the area by mid to late evening. Focus then turns to tomorrow, as rain chances increase substantially from west to east tomorrow afternoon into tomorrow evening. An upper level trough will deepen over the Four Corners region tonight into tomorrow. Lift ahead of this system will begin to overspread the region tomorrow afternoon into tomorrow night. Scattered to numerous showers and thunderstorms are expected to develop across western sections by early afternoon and then spread east across much of the area through Thursday evening. Precipitable water values will range between 1.5 and 2 inches, which will contribute to heavy rainfall potential and the threat for some localized flooding concerns. Expect mild temperatures tonight, with lows in the 60s and slightly cooler temperatures tomorrow, with highs in the upper 80s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 212 PM CDT Wed Sep 29 2021 As mentioned in the short term discussion above scattered to numerous showers and thunderstorms are forecast to spread across the the area Thursday night and continue into the overnight hours. In addition to large scale lift generated from the Four Corners trough, a surface boundary is forecast to drop southward into the area late Thursday/Thursday night. This will act as an additional focus for showers and thunderstorm development. Given a very moist atmosphere in place (precipitable water values of 1.5-2 inches) and 850mb shear vectors transporting deep Gulf moisture into west central Texas, periods of heavy rainfall along with the potential for localized flooding are definitely concerns. As such WPC continues to advertise a slight risk of excessive rainfall for most of area in the Thursday/Thursday night time frame. Forecast uncertainty is somewhat higher on Friday as far as coverage of showers and storms and rainfall amounts during the day. But with deep moisture remaining in place and the possibility of additional shortwaves moving overhead have maintained likely PoPs for Friday and Friday night. Much of this activity may also be driven by remnant outflow and/or mesoscale boundaries. By Saturday evening most of the area looks dry as the upper level trough lifts out into the Central Plains. Highest PoPs on Saturday afternoon are confined to our southeastern counties with PoPs tapering off to the west. The remainder of the longer term forecast is mainly dry as shortwave ridging builds into the region on Sunday. High Temperatures for the weekend and going into next look quite pleasant for this time of the year. && .AVIATION... (00Z TAFS) Issued at 602 PM CDT Wed Sep 29 2021 Line of convection continues near the KBBD (Brady) terminal early this evening and will include some mention of TSTMs to start out the forecast. Otherwise, models continue to bring some MVFR cigs (and briefly IFR) into the southern and perhaps central terminals around sunrise Thursday morning. Should persist until around noon before lifting into a VFR deck. Finally, arrival of a weak front will act as a focus for TSTM formation late Thursday afternoon. KABI and KSJT looks to be the first to see these storms shortly before 00Z, with much more widespread convection across all of the terminals after 00Z likely. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 88 64 79 / 10 50 80 80 San Angelo 67 89 63 79 / 10 60 80 90 Junction 67 89 64 80 / 20 40 70 90 Brownwood 67 87 64 79 / 40 50 80 80 Sweetwater 69 88 64 78 / 5 60 80 70 Ozona 67 86 64 77 / 10 70 80 80 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....42 AVIATION...07
Hazardous weather outlook, Sep 29, 2:40 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 240 PM CDT Wed Sep 29 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 240 PM CDT Wed Sep 29 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms will be possible later this afternoon and evening, in the area east of a Throckmorton to Abilene to Menard line. In addition to lightning, the main hazards will be strong or damaging winds, and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms are expected from Thursday afternoon into Saturday. Heavy rainfall will be possible which could result in localized flooding. In addition, dangerous lightning will be possible with the storms. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon into this evening, for eastern parts of the area.
In the hours before
Special weather statement, Sep 29, 3:47 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
347 PM CDT Wed Sep 29 2021
TXZ073-139-154-292130-
Coleman TX-McCulloch TX-Concho TX-
347 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern
Coleman, northern McCulloch and east central Concho Counties through
430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doole, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stacy, Waldrip, Rockwood, Doole, Fife, Whon and Us-
283 Near The Mcculloch-Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 9970 3147 9965 3162 9931 3137 9916
TIME...MOT...LOC 2047Z 245DEG 13KT 3140 9952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DanielsSpecial weather statement, Sep 29, 4:02 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
402 PM CDT Wed Sep 29 2021
TXZ114-127-128-292145-
Shackelford TX-Callahan TX-Taylor TX-
402 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northwestern
Callahan, southwestern Shackelford and northeastern Taylor Counties
through 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caps, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abilene, Clyde, Wylie, Tye, Buffalo Gap, Eula, Potosi, Caps, Hamby,
Dyess Afb and Kirby Lake.
This includes Interstate 20 between Mile Markers 274 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3227 9984 3246 9993 3252 9964 3252 9961
3253 9961 3256 9948 3231 9938
TIME...MOT...LOC 2102Z 249DEG 29KT 3238 9982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 29, 4:27 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Wed Sep 29 2021
TXZ139-140-154-155-292215-
Coleman TX-McCulloch TX-Brown TX-San Saba TX-
427 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southwestern Brown,
southeastern Coleman, northern McCulloch and northwestern San Saba
Counties through 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mercury, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elm Grove, Winchell, Lohn, Brookesmith, Rockwood, Pear Valley, Doole,
Stacy, Waldrip, Skeeterville, Salt Gap, Placid, Mercury, Fife,
Milburn, Whon, Indian Creek and Us-283 Near The Mcculloch-
Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9898 3147 9900 3144 9896 3146 9894
3144 9893 3143 9891 3129 9894 3129 9960
3149 9960 3161 9887 3156 9886
TIME...MOT...LOC 2126Z 259DEG 24KT 3142 9922
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 29, 5:12 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
512 PM CDT Wed Sep 29 2021
TXZ154-155-292300-
McCulloch TX-San Saba TX-
512 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northeastern
McCulloch and northwestern San Saba Counties through 600 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Placid, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richland Springs, Algerita, Skeeterville, Elm Grove, Placid, Mercury,
Hall, Locker, Spring Creek and Us-190 Near The Mcculloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3116 9880 3124 9927 3142 9927 3144 9886
3141 9884 3142 9882 3141 9882 3140 9879
TIME...MOT...LOC 2211Z 273DEG 17KT 3133 9913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 29, 5:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
527 PM CDT Wed Sep 29 2021
TXZ114-128-292300-
Shackelford TX-Callahan TX-
527 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northeastern
Callahan and southeastern Shackelford Counties through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baird, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Putnam around 545 PM CDT.
Moran around 600 PM CDT.
Other locations impacted by this storm include I-
20 Near The Callahan-Eastland County Line and Us-
283 Near The Callahan-Shackelford County Line.
This includes Interstate 20 between Mile Markers 304 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 9911 3238 9911 3231 9942 3248 9947
3267 9910 3253 9910 3252 9909
TIME...MOT...LOC 2226Z 245DEG 18KT 3243 9935
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 29, 5:28 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
528 PM CDT Wed Sep 29 2021
TXZ073-139-154-292315-
Coleman TX-McCulloch TX-Concho TX-
528 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of south central
Coleman, northwestern McCulloch and east central Concho Counties
through 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Millersview, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stacy, Waldrip, Salt Gap, Lohn, Pear Valley, Doole, Millersview, Fife
and Us-283 Near The Mcculloch-Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3127 9978 3144 9982 3154 9939 3129 9932
TIME...MOT...LOC 2227Z 259DEG 29KT 3137 9972
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:26 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Sep 28, 9:29 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 3 hr |
| Sep 28, 9:54 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 96 min |
| Sep 28, 10:29 PM CDT | Special Weather Statement | SJT | Mason | 46 min |
| Sep 28, 11:06 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Sep 29, 3:00 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| Sep 29, 3:28 PM CDT | Special Weather Statement | SJT | Coleman | 47 min |
| Sep 29, 3:34 PM CDT | Special Weather Statement | SJT | Taylor | 41 min |
| Sep 29, 3:47 PM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| Sep 29, 4:02 PM CDT | Special Weather Statement | SJT | Taylor | 43 min |
| Sep 29, 4:27 PM CDT | Special Weather Statement | SJT | McCulloch | 48 min |
| Sep 29, 4:52 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, McCulloch, San Saba | 113 min |
| Sep 29, 5:12 PM CDT | Special Weather Statement | SJT | San Saba | 48 min |
| Sep 29, 5:27 PM CDT | Special Weather Statement | SJT | Callahan | 33 min |
| Sep 29, 5:28 PM CDT | Special Weather Statement | SJT | Concho | 47 min |
| Sep 29, 5:57 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Sep 29, 6:17 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.